MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. MICRO EXT SET W/1 SS VLV; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. MICRO EXT SET W/1 SS VLV; INTRAVASCULAR ADMINISTRATION SET
Model Number 10010983
Medical Device Problem Code Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that micro ext set w/1 ss vlv tubing had air in the line.The following information was provided by the initial reporter: material no.: 10010983, lot no.: 20055744.It was reported that there was an occlusion withhin the tubing sets.Verbatim: i was trying to draw blood from my pt's picc line.It flushed well.I was able to draw up my waste without difficulty.But then it started drawing up air into my 3ml syringe.It filled the entire t-piece with air.I did not want to flush the air into my patient so i left everything as it was and paged iv therapy to come assess the line immediately.When iv therapy nurse took down the dressing, there was no visible crack, hole or loose connection.The blue part of the picc line (catheter) is filled with blood all the way up to the hub.She discarded the old t-piece and replaced with a new one that was flushed with saline.However, the line now would not flush or draw so she had to tpa the line.
 
Event or Problem Description
It was reported that micro ext set w/1 ss vlv tubing had air in the line.The following information was provided by the initial reporter: material no.: 10010983 lot no.: 20055744.It was reported that there was an occlusion within the tubing sets.Verbatim: i was trying to draw blood from my pt's picc line.It flushed well.I was able to draw up my waste without difficulty.But then it started drawing up air into my 3ml syringe.It filled the entire t-piece with air.I did not want to flush the air into my patient so i left everything as it was and paged iv therapy to come assess the line immediately.When iv therapy nurse took down the dressing, there was no visible crack, hole or loose connection.The blue part of the picc line (catheter) is filled with blood all the way up to the hub.She discarded the old t-piece and replaced with a new one that was flushed with saline.However, the line now would not flush or draw so she had to tpa the line.
 
Additional Manufacturer Narrative
H.6.Investigation: one sample was returned by the customer.It was reported that there was an occlusion within the tubing sets.The returned y-site was examined for defects and abnormalities.No defects and abnormalities were observed.The y-site was connected to a 10 ml syringe and flushed with 5 ml of water.The y-site was flushed normally.The failure was unable to be replicated.A device history record review for model #10010983 lot #20055744 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A root cause was unable to be determined because the failure was unable to be replicated.

Brand Name
MICRO EXT SET W/1 SS VLV
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key10694546
Report Number9616066-2020-20085
Device Sequence Number3141251
Product Code FPA
UDI-Device Identifier50885403233577
UDI-Public50885403233577
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2023
Device Model Number10010983
Device Catalogue Number10010983
Device Lot Number20055744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date10/17/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;